MAUDE Adverse Event Report: BIOMET 3I TITANIUM HEXED UNISCREW; DENTAL SCREW

BIOMET 3I TITANIUM HEXED UNISCREW; DENTAL SCREW
Model Number UNIHT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported a screw fractured.Fracture portions were removed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4) the following sections have been updated: b4: date of this report b5: describe event or problem d4: lot number d4: expiration date d4: udi g3: date received by manufacturer h1: type of report, follow-up number h2: follow up type h4: device manufacture date h10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Two titanium hexed uniscrew, uniht were returned for investigation.Visual inspection via naked eye and camera magnification confirmed that the screws were fractured at the threads.Drive feature showed signs of usage and the hexes were rounded out.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.Per: no pre-existing conditions were noted on the per form.The bone density was ii.The reported devices were located on tooth sites 13 & 14 (fdi) and the length of time used was unknown.Picture/x-rays: pictures or x-ray images were not provided.Review of appropriate documentation: documents reviewed: biomet 3i restorative products ifu (p-iis086gr) rev f - october 2019.Information identified: 'precautions' 'breakage' 'warning' per the applicable ifu, breakage may occur when device is loaded beyond its functional capability.Dhr review: dhr review was completed for the subject lot number (1245142).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: a lot specific complaint history review number was conducted (1245142 ).The review revealed that there are no existing nonconformance's/capa/hhe/d/ie/product holds for the reported device related to the reported event for similar events (complaint category keywords: fracture screw) and no other complaint was identified.Post market trend review: january post market trending was reviewed and there were no negative trends or corrective actions for the reported event (fracture screw) and device (uniht x 2).Malf/event: based on the available information, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TITANIUM HEXED UNISCREW
Common Device Name
DENTAL SCREW
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12681558
Report Number0001038806-2021-02043
Device Sequence Number12367295
Product Code NHA
UDI-Device Identifier00844868017318
UDI-Public(01)00844868017318(17)260426(10)1245142
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K072642
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/26/2026
Device Model NumberUNIHT
Device Catalogue NumberUNIHT
Device Lot Number1245142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer11/04/2021
03/30/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/17/2021
03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age64 YR
Patient SexMale